1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Eyes

Discussion in 'Diabetes Complications' started by ShyGirl, May 11, 2012.

  1. Robinredbreast

    Robinredbreast Type 1 · Oracle

    Messages:
    18,447
    Likes Received:
    27,596
    Trophy Points:
    298
    Re: Eye Help Needed

    Dear shygirl When I started to read your post I felt so sad, but reading the last sentence shows that you feel there is hope and please dont give up at all. When you go for your appointment on Wednesday I find that if I write questions ,it really helps. Dont be put off or intimindated by the doctors jargon if you dont understand or think you are misinterpreting what the doctor is saying, you could say, 'could you repeat that please as I dont fully understand what you are saying, and what does this mean or what does that mean. You musn't see yourself as a nuisance or a bother, ( I'm sure a lot of people have felt like that at some time) We are not doctors or nurses so a lot of what they say can be very confusing, they are YOUR eyes. I'm sure the doctor wasn't witholding anything from you, I'm afraid you are one of many patients that they see everyday. Try and be positive, I know it hards, your health and wellbeing are always worth fighting for, dont give up. Try and have a good weekend shygirl. Take care with very best wishes (((( X )))) RRB
     
  2. Unbeliever

    Unbeliever · Well-Known Member

    Messages:
    1,551
    Likes Received:
    84
    Trophy Points:
    68
    Re: Eye Help Needed

    I came to the same conclusion as RRB about your post Shygirl. You have too much fight in you to just give up but you are frusrated as you don't know eacly what is going on.

    I can empathise wih you about he difficulty of coping with all this when you have oher ongoing problems to deal with.
    This has always been the case wih me too.

    I would prefer to go alone o my appointments but it is really not possible. If people had any idea of the sress involved hey would be more careful of hw hey treat you. I am sure.
    because I have beng going here for so long and I am there so ofen everyone thinks it is just routine and i am just fussing if I am anxious.
    The fluid in your eye Shygirl is the result of leakages and the retinopathy. They don't like o treat it while it is too wet - the laser doesn't work in his case so will leave it o dry up for a reasonable lengh of time , In my hospital they will ry injections if his keeps happening.
    I expect hey are doing the field ests because you expressed concern about it. If hey keep an eye on it and have some record of how it was before laser hey will be able o tell if there is any deterioraion afterwards. It is as well they are reminded of your concerns as they can bear it in mind while carrying ou ant necessary laser treatment.

    It is not necessarily somehing ou have treatment for and hen its over unfortunately. Because treatment has risks hey prefer o wach you closely and perform reatment as necessary. This I find he hardest part . There is no end to it.

    I have had a few problems myself recently. I mentioned the eye drops I was unhappy about he other week I lknow .
    The "clinical lead" who tested my presssures paifd only lip service to my concerns and old me to keep on aking the drops afer conferring wih an unknown and unseen Dr.
    I am continuing to have he odd unecxpected hypo { 2.2 /2.4} and I have had a few episodes of sneezing and running nose {sorry} resuling in choking fots and lasting for several ours. All these hings are common side effects.
    Yesterday I woke up wih exrenme symptoms as above and hey continued all day making it impossible for me o do anything.
    I do suffer from hayfever but the medication makes me sick , still I ook an antihistamine o see if hat would help.
    I didn't use h drops at all - thought i would give the symptoms ime o subside.
    This morning my left eye felt sore and blurry. I left the drops for a while bu just before I was due to go out I decided o use the drops.
    I then realised my left eye was full of blood. Not as in bloodshot across he eye but specifically around the pupil .
    I did not fancy A&E so decided to call the eye doctor on duty. I didnt expect any sense as such - I know my case is complicated
    but i wanted o know if I should just stop taking the drops until I could see someone - or stop taking one lot of drops and if so which.
    Evenually the eye doctor on call rang me back , she , understandablly ried o convince me that I was ust sufffering from a burst blood vessel on the surface. Well yes . Problem is hat my bleeds are never visible and if this is happening on the surface what is happening behind the eye? My eye is sore and i feel I have been punched in it.
    There is no eye clinic tomorrow and anyow I would prefer o go when the consultant is here o give advice at least.
    The Dr , whose English was poor said hat they might be able o change the drops. but that I must go on taking my glaucoma drops or he results would be catrastrophic. I said theea a bleed behind my eye could well be catastrophic too but she didnt seem o understand this,
    I think they all panic at the word glaucoma as hey understand this and seem to hink hat retinopathy , maculopahy and macular oedema are lesser hazards.
    Alll this just goes o priove that my sigh is very much in the hands of one man and speaking o anyone eklse is a otal waste of ime.
    t also confirms my convicion that it will not be possible to treat all of these conditions . Not a good prospect.
    Good luck to you on Wednesday Shygirl. You can do it.
    When I visited the nurse'led unit the other week to have he pressures checked i saw a notice asking if any patients were worried about sigh loss and would like to speak o someone in confidence. Strangely enough I have never seen this noice before , although on one of he occasons when i was legally blind someone suggested somehing of he kind.
    You could ask if something similar is available in your hospital perhaps. Take your companion parent along wih you and perhaps he/she will get a beter understanding of what you are facing and coping with.
     
  3. ShyGirl

    ShyGirl · Well-Known Member

    Messages:
    467
    Likes Received:
    0
    Trophy Points:
    36
    Re: Eye Help Needed

    :( :(
     
  4. ShyGirl

    ShyGirl · Well-Known Member

    Messages:
    467
    Likes Received:
    0
    Trophy Points:
    36
    Re: Eye Help Needed

    :( :(
     
  5. Unbeliever

    Unbeliever · Well-Known Member

    Messages:
    1,551
    Likes Received:
    84
    Trophy Points:
    68
    Re: Eye Help Needed

    Thanks . I have no idea whats going on. The left eye is very sore but has not bled again. I have been taking anihistamines to ty to avoid sneezing fits but i hink its irrelevant.

    I have been persevering with he drops but as I wasn't aware of any problem have no idea what's going on. I will go back for my laser check and see he consultant then.
    The drops made an appreciable difference after a fornight but will need an examination to see if they have done more harm than good.
    I have had so many other things to worry about lately that I am just aware of the nuisance of the drops/ 5 in each eye daily. Not easy ones either. I am quite used to drops and don't have many problems but they are the "all or nothing tyoe. Too much and you have to wash ot the eye and start again..
    Haven't had time to worry too much yet. I suppose I could have insisted on seeing my consultant but I think he is rying to save me from the clutches of one of his colleagues and I don't want o scupper his plans.
    The blood is clearing now but i still don't know if it was a retinal bleed or a burst blood vessel due to sneezing
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook